On effective equidistribution of expanding translates of certain orbits in the space of lattices

Chapter

Abstract

We prove an effective version of a result obtained earlier by Kleinbock and Weiss [KW] on equidistribution of expanding translates of orbits of horospherical subgroups in the space of lattices.

Key words

homogeneous flows exponential mixing equidistribution 

Notes

Acknowledgements

The authors are grateful to the Fields Institute for Research in Mathematical Sciences (Toronto, Canada), where this project has commenced, and to the referee for useful remarks. The work of the first named author was supported in part by NSF Grants DMS-0239463 and DMS-0801064, and that of the second author by NSF Grants DMS-0244406 and DMS-0801195.

References

  1. B.
    N. Bourbaki Éléments de mathématique, Livre VI: Intégration, Chapitre 7: Mesure de Haar, Chapitre 8: Convolution et représentations, Hermann, Paris, 1963.Google Scholar
  2. BKM.
    V. Bernik, D. Kleinbock, and G. A. Margulis, Khintchine-type theorems on manifolds: the convergence case for standard and multiplicative versions, Internat. Math. Res. Notices, (2001), no. 9, 453–486.Google Scholar
  3. BM.
    B. Bekka and M. Mayer, Ergodic theory and topological dynamics of group actions on homogeneous spaces, Cambridge University Press, Cambridge, 2000.Google Scholar
  4. D.
    S. G. Dani, On orbits of unipotent flows on homogeneous spaces, II, Ergodic Theory Dynamical Systems 6 (1986), 167–182.Google Scholar
  5. K.
    D. Kleinbock, An extension of quantitative nondivergence and applications to Diophantine exponents, Trans. Amer. Math. Soc. 360 (2008), 6497–6523.Google Scholar
  6. KLW.
    D. Kleinbock, E. Lindenstrauss and B. Weiss, On fractal measures and Diophantine approximation, Selecta Math. 10 (2004), no. 4, 479–523.Google Scholar
  7. KM1.
    D. Kleinbock and G. A. Margulis, Bounded orbits of nonquasiunipotent flows on homogeneous spaces, Amer. Math. Soc. Transl. 171 (1996), 141–172.Google Scholar
  8. KM2.
    to3em____________ , Flows on homogeneous spaces and Diophantine approximation on manifolds, Ann. Math. 148 (1998), 339–360.Google Scholar
  9. KM3.
    to3em__ , Logarithm laws for flows on homogeneous spaces, Inv. Math. 138 (1999), 451–494.Google Scholar
  10. KT.
    D. Kleinbock and G. Tomanov, Flows on S-arithmetic homogeneous spaces and applications to metric Diophantine approximation, Comm. Math. Helv. 82 (2007), 519–558.Google Scholar
  11. KW.
    D. Kleinbock and B. Weiss, Dirichlet’s theorem on diophantine approximation and homogeneous flows, J. Mod. Dyn. 2 (2008), 43–62.Google Scholar
  12. M.
    G. A. Margulis, On the action of unipotent group in the space of lattices, In: Proceedings of the Summer School on group representations, (Budapest 1971), Académiai Kiado, Budapest, 1975, pp. 365–370.Google Scholar
  13. R.
    M. S. Raghunathan, Discrete subgroups of Lie groups, Springer-Verlag, Berlin and New York, 1972.Google Scholar
  14. S.
    N. A. Shah, Equidistribution of expanding translates of curves and Dirichlet’s theorem on diophantine approximation, Invent. Math. 177, no. 3, 509–532.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of MathematicsBrandeis UniversityWalthamUSA
  2. 2.Department of MathematicsYale UniversityNew HavenUSA

Personalised recommendations